Journal of Symplectic Geometry

Volume 18 (2020)

Number 5

Elliptic diffeomorphisms of symplectic $4$-manifolds

Pages: 1247 – 1283

DOI: https://dx.doi.org/10.4310/JSG.2020.v18.n5.a3

Authors

Vsevolod Shevchishin (Faculty of Mathematics and Computer Science, University of Warmia and Mazury, Olsztyn, Poland)

Gleb Smirnov (Eidgenössische Technische Hochschule (ETH) Zürich, Switzerland)

Abstract

We show that symplectically embedded $(-1)$‑tori give rise to certain elements in the symplectic mapping class group of $4$‑manifolds. An example is given where such elements are proved to be of infinite order.

Received 26 September 2018

Accepted 29 July 2019